Ritaximab(rituxan) Side effects
Does anyone get any side effect from rituxan when you treated for GPA during treatment or after and for how long you get the rituxan infusions.
My husband has been having Rituximab infusions for GPA. He was told he would have them for 2 years, 6 monthly. The actual infusion, along with the other bits they pump in, takes about 5 - 6 hours in total. I think it just depends on how your tolerances are. Certainly, the 2nd infusion was much quicker than the first. After having tried Azathrioprine, Methotrexate & Mycolphenalate and not succeeding in putting this disease into remission, the Rituximab is certainly the best yet. Not sure if he's in 'remission' yet but he has gone Anca negative for the first time.
I had rituximab after the chemo treatment didn't work . I only had 4 infusions 1 week apart, I was and still on azathioprin ( just had my dose reduced) been steroid free for 1 year. Luckily for me I didn't get any side effects.
Hope you feel better soon .
I've had two lots of treatment with rituximab for wegeners. I had no side effects during the treatment and just felt a bit jittery for a few hours afterwards, nothing major. It worked the first time after about 12 weeks and I felt amazing. It hasn't worked as well the second time though, it helped everything bar my tracheal stenosis.
I too had Retuximab 11 moths ago, with no side effectswhatsoever, I'm pleased to say. After 2 doses, 2 weeks apart, it brought my symptoms under control for a few months, and prolonged my dilations for subglottic stenosis from 12 weeks to 8 months, which was great. I needed another dilation last week & signs are that the subglottic vasculitis is active again, (my sympotoms have aways been localised to the upper airwayonly, not systemic. I hadn't had any maintenance Retuximab since induction 11 months ago as blood tests showed my B cell / CD19 cells were depleted so we didn't think it was needed yet. I'm now planning further immunosuppression, depending on blood results. I'm curious Silentcorner, what treatments have you tried since to try to reduce the tracheal stenosis symptoms. I'm under Mr Sandhu at CHaring Cross and Prof Salama at Royal Free, and fnd them both great specialists.
I am also under Mr Sandhu and also his colleague Prof Pusey at the Hammersmith who are both great. Alan Salama diagnosed me when he worked with Prof Pusey a few years ago. I also see a team in Leeds who administer the rituximab.
I am having surgery tomorrow in London. Its nearly 3 years since my last one which is great.
I tried methotrexate tablets and injections but suffered severe side effects, then azathiaprine which was no better. I have been taking MMF for about 2-3 years now with good effect along with a low dose of steroid.
They left me a bit too long after my first dose of rituximab to see how long I would last without symptoms, but now they are going to give me it yearly. I suspect I would benefit from having it even more frequently as I also have major problems with my ear and sinuses. It takes about 3 months for it to kick in fully.
I presume that you also have wegeners or another type of vasculitis that has caused the stenosis?
Hi, had infusion number 6 last week, have been having 2 every 6 months for the last 16 months for GPA. No major side effects, I tend to feel nauseous for about 24 hrs and tired, did have palpitations with no 5 tho. Am in remission according to my blood results but will continue with Rituximab until Rheumotologist says stop. Good luck x
Just wondering If you are in remission why do you need to continue with Rituximab ? Surely it will be less effective if you have a flare .
It was explained to me that Rituximab kills off the b-cells inside the white blood cells (b-cells are made by bone marrow), which are the main culprit in messing up the immune system thus causing vasculitis, and that this effect only lasts a certain period of time depending on individual circumstances. Hence, the renewed treatment after a longer period, e.g. 6 months. In that time, your body has time to recover and repair damages caused by vasculitis. The repeat treatment, which may be done in lower and lower dosages, is to prevent flares. A maintenance low dose of cortisone and in some cases additionally MTX or similar is to ensure that things stay on the safe side. All the time you should be carefully monitored (lab work, symptoms check etc.) and if there is steady improvement - fingers crossed - dosages will be tapered down and repeat Rituximab treatments spaced further and further apart.
Dont really know! My Rheumatologist said 3 yrs treatment, its a new one on me as I usually have Azathioprine or Cyclo. Have had terrible back pain this week which I dont know if it is RTM side effect or what. Never had a back problem before
I would get advise from my consultant if I was you. I had a pain in my side which I ignored then it went to my left shoulder . I coped with it for just over a week by taking pain killers but it got to the point I couldn't walk because of the pain. Cutting a long story short I had pneumonia , I didn't feel unwell and I had not had a cold .
Hope you feel better soon
I had two rituximab infusions, two weeks apart back in February, for lupus nephritis. After about 12 weeks my energy improved by about 60% I would say. I haven't had any infections at all. The only downside has been weight gain (I suspect the rituximab, but it could be other medications, or a combination of them all). Also, latterly I have been having mild migrainous episodes and headaches. But mostly all is positive. So good luck, as Llinos says
I'm on rituximab for large vessel Vasculitis. For me the main side effect occurs during the infusion when my blood pressure tends to drop very low, so the infusion has to be slowed down. The next day I can feel very tired and my face flushes, but then everything settles down and I'm fine.
Two things to know. Firstly, even though you may sleep quite a lot during the infusion, you still need to take something to do while you are awake. They will probably give you quite a lot of antihistamine which is why you sleep, but mine have lasted up to seven hours and that's pretty boring!
Secondly, you won't get an immediate effect. It can take about six to eight weeks for you to start feeling a real improvement after your first infusions, so don't get worried and decide that nothing is happening.
After all that...its been wonderful for me and I hope it works as well for you.
I've just had my second course for lupus. No side effects and felt really great about 6 weeks after the 1st infusion course (2 infusions 2 weeks apart). Just had second course.
I had 3 infusions of Rituximab for Cryoglobulemic Vasculitis.... I had a terrible reaction to insecticide sprays...lost the use of me left side.I was in a wheelchair and needed homecare,and a physiotherapist coming weekly. I was given 3 infusions of Rituximab.It took about 6 weeks before I started to feel better. I found the only side effects was my hair fell out and I had headaches.My Rheumatologist says it is ''time released'' that it can stay in your system working for up to 18 months? I have been approved for more infusions,but so far haven't needed one. I'm on 10 mg Prenisone daily and doing ok..my left hand has permanent nerve muscle damage tho..but I can walk again!!!. I was worried about side effects too....all I can say is Rituximab gave me my life back!! My hair is starting to grow back now . Give it a try!!! I hope it helps you too!
Had no side effects after the first infusion (1000mg), just drowsy on the day, but after the second one 14 days later, I was really washed out and off work for a week. Now, three months later, I feel really great compared to last year, much better energy level and no sign of a relapse so far. But I tend to get slight colds now and then. I am also on MTX at 7.5mg once a week and 5mg cortisone/day. I have GPA (inner ears, eyes, lung) and ulcerative colitis.
I was diagnosed with micro-polyangiitis with severe kidney failure in June 2014. I live in France and am treated in Paris so the protocol may be different to that in the UK. I was given 4 Rituximab infusions at one week intervals with high dose cortisone by mouth. After the first month, we entered the "maintenance period" with 6- monthly infusions, with the cortisone levels being gradually reduced. I'm due for my last Rituximab infusion in July, so that will be 2 years in all. I hope to be able to stop the cortisone by then too. I have never had any side effects with the infusions (just leg cramps during the drips but maybe this was due to the fact that I had cut out salt from my diet because of the cortisone). For me Rituximab is more a friend than an enemy because my kidney function has gone up to only moderate failure. I work more or less normally now too. I'm nervous about stopping in July, in fact. However, it's been explained to me that I will have regular blood and urine tests to make sure that the disease is still more or less in remission.
Hope this helps you and that the treatment works for you. All the very best,
up long enough to get it sorted. The fridge is bare too! Can anyone give me a clue as to how long this...
a week. Are there alternative treatment options available does anyone know with less problems/ restrictions...
outwards. It is even worse when in the middle of the night it hurts to sweat. Any help would be great Thanks...